Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla + Silodosin & Rash
Feb 19, 2012

I just started treatment (for the first time) on Atripla a little over a week ago, and besides being a little fatigued during some days, the side effects haven't been too distracting. However, a few days ago my Urologist put me on Silodosin for increased urination frequency due to what he things is an irritated prostate. Yesterday however, I started developing a bit of a rash/hives on my hands arms and kneecaps. I've left a message for my urologist to ask about the Silodosin possibly causing the rash, but he's not all that familiar with the effects of HIV drugs. I guess I'm just wondering how likely it is that the rash is due to the Atripla and not the Silodosin, as I think that'd be the preferred situation. Thanks!

Response from Dr. Henry

In general dont recommend starting new drugs unless necessary right after beginning a new HIV regimen since it can make assessent of side effects more of a challenge. The rash is most likely due to the efavirenz in Atripla (rash fairly common and most often starts 1-2 weeks in to treatment). I would inform your HIV provider to monitor the rash situation (if due to the Atripla most often can treat through the rash). KH



Previous
PEP and lipodystrophy
Next
atripla and kidney function

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement